MAUDE Adverse Event Report: K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW DRIVER W/ THREAD; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 8801-90034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
This record is a consolidation of q2 2022 records summarized as a part of the fda voluntary malfunction summary reporting program.This report captures two instances of intraoperative ozark screwdriver fracture which occurred during the same surgery.The associated procedure was completed successfully with a two-minute surgical delay and no adverse consequence to the patient.
 
Additional Manufacturer Narrative
Lot hhnp (1): manufacturing date 30 october 2018, device returned 30 june 2022 visual inspection confirms that the tip of the threaded inner shaft has fractured.There is slight rotational deformation on the hexalobe of the tip of the driver.This deformation indicates excessive torque may have been applied to the driver.Complaint history for the reported lot number was reviewed and no adverse trends were identified.Device history records were reviewed and no relevant manufacturing issues were identified.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.Lot pjfj (1): device returned (b)(6) 2022.Visual inspection confirms that the tip of the threaded inner shaft has fractured.There is slight rotational deformation on the hexalobe of the tip of the driver.This deformation indicates excessive torque may have been applied to the driver.Complaint history for the reported lot number was reviewed and no adverse trends were identified.A conclusive root cause can not be determined.Limited information regarding the event was made available to stryker.Multiple attempts were made to obtain additional information, but no response was received.A root cause cannot be established.If additional information is received or the device is returned for evaluation, the investigation will be reopened and updated.

Brand Name
SCREW DRIVER W/ THREAD; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key15136100
Report Number3004774118-2022-00307
Device Sequence Number20113680
Product Code LXH
UDI-Device Identifier10888857400863
UDI-Public10888857400863
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized2
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-90034
Device Catalogue Number8801-90034
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown